Alert archive / Georgia / Flash Flood Warnings in 2020
Flash Flood Warning 31, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 16, 2020, 4:06 PM EDT for Colquitt County, Worth County, Georgia. It was in force for 11 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2020, 4:06 PM EDT (20:06 UTC)
- Expired
- Sep 17, 2020, 3:00 AM EDT
- In force
- 11 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colquitt County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 108 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 5:00 PM EDT | FLASH FLOOD | 3 N Crestwood, GA | POPLAR ROAD ON DIRT PORTION NEAR PORTERS CORNER WAS REPORTED TO HAVE A WASHOUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 286 m²/s²
- 0-3 km storm-relative helicity
- 397 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted.
072
WGUS52 KTAE 162006
FFWTAE
GAC071-321-170400-
/O.NEW.KTAE.FF.W.0031.200916T2006Z-200917T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
406 PM EDT Wed Sep 16 2020
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Colquitt County in south central Georgia...
Worth County in south central Georgia...
* Until midnight EDT Thursday.
* At 406 PM EDT, Doppler radar indicated heavy rain across the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Sylvester, Moultrie, Omega, Norman Park, Poulan, Doerun, Ty Ty,
Riverside, Terrell, Schley, Berlin, Funston, Sumner, Warwick,
Ellenton, Minton, Powelltown, Anderson City and Tempy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3156 8398 3163 8401 3165 8399 3165 8402
3172 8403 3177 8399 3180 8401 3180 8398
3185 8395 3184 8386 3180 8380 3162 8380
3162 8371 3157 8365 3133 8365 3133 8351
3121 8351 3114 8356 3103 8357 3104 8400
FLASH FLOOD...RADAR INDICATED
$$
42-DVD1 follow-up statement
000
WGUS52 KTAE 170344
FFWTAE
GAC071-321-170700-
/O.EXT.KTAE.FF.W.0031.000000T0000Z-200917T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1144 PM EDT Wed Sep 16 2020
The National Weather Service in Tallahassee has extended the
* Flash Flood Warning for...
Colquitt County in south central Georgia...
Worth County in south central Georgia...
* Until 300 AM EDT.
* At 1144 PM EDT, Doppler radar indicated heavy rain across the
warned area. Between 2 and 3 inches of rain have fallen in the
last 4 Hours. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Sylvester, Moultrie, Omega, Norman Park, Poulan, Doerun, Ty Ty,
Riverside, Terrell, Schley, Berlin, Funston, Sumner, Warwick,
Ellenton, Minton, Powelltown, Anderson City and Tempy.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3156 8398 3163 8401 3165 8399 3165 8402
3172 8403 3177 8399 3180 8401 3180 8398
3185 8395 3184 8386 3180 8380 3162 8380
3162 8371 3157 8365 3133 8365 3133 8351
3121 8351 3114 8356 3103 8357 3104 8400
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 4:03 PM EDT, 3 minutes earlier.
Area forecast discussion, Sep 16, 4:03 PM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
403 PM EDT Wed Sep 16 2020
.NEAR [Through Thursday]...
The track of Sally will move to the northeast across southeast
Alabama tonight and then across central Georgia on Thursday. While
Sally will continue to weaken at it moves further inland, we will
still experience impacts across our forecast area. The main impacts
tonight will be possible tropical storm force winds, mainly in gusts
for the zones still under tropical storm warnings. Isolated
tornadoes in the rain bands will also be possible and the threat has
been expanded further eastward to include all counties in our CWA
until 7 pm EDT.
However, the greatest concern for tonight and on Thursday will be
ongoing flooding with the threat for additional flooding from very
heavy downpours. A Flash Flood Watch continues in effect for most of
the western half of our GA zones, SE AL, and our Florida counties
from Leon and Wakulla westward through Thursday morning. For a
list of active watches, warnings, and advisories, please scroll to
the bottom of this discussion product. PoPs will be likely to
categorical (70-90%) tonight and Thursday but will begin to taper
off from west to east during the day on Thursday.
.SHORT TERM [Thursday Night Through Friday Night]...
The remnants of Sally will pick up forward speed and get absorbed
in a cold front as it passes through the Carolina's on Friday. This
front is forecast to move into at least the northern portion of our
CWA Friday/Friday night with rain chances diminishing from north to
south.
.LONG TERM [Saturday Through Wednesday]...
The aforementioned cold front is forecast to continue to press
southward and through our forecast area by Saturday with a cooler
fall like airmass filtering in from behind. However, rain chances may
continue as models show an overrunning event setting up with
northeast flow in the lower levels and southwest winds aloft.
Highs through the period will mostly be in the 70s with lows
dropping into the upper 50s to lower 60s Sunday night into early
next week.
&&
.AVIATION...
[Through 18Z Thursday]
Outer bands from Hurricane Sally are currently impacting DHN & TLH
with +RA, while ECP is seeing SHRA. The eastern band will
approach ABY and VLD over the next couple hrs, while ECP is seeing
lighter rain. The western band likely affects TLH & ABY later
this afternoon. As Sally continues tracking NNE, the heaviest rain
should shift to the northern terminals. Strongest winds will be
at DHN (possibly sustained at 30 kts from 0-6Z). MVFR conds, on/off
RA, and gusty winds are forecast, with IFR cigs/vsbys within bands.
&&
.MARINE...
Hurricane Sally has moved inland but continues to generate
dangerous seas across the northeast Gulf of Mexico. Winds will
gradually diminish but seas will likely remain elevated at
advisory levels across the western waters through Thursday night.
Winds and seas are expected to be below headline criteria Friday
through Saturday before ramping up to at least cautionary levels
by Sunday as the gradient tightens up across the waters behind a
cold front.
&&
.FIRE WEATHER...
No fire weather concerns.
&&
.HYDROLOGY...
With widespread rains from Hurricane Sally, many of our rivers
will likely rise towards flood stage through this week and into
next week. Currently, warnings are issued for the Choctawhatchee
at Bruce, Pea at Ariton and Shoal at Mossy Head. Expect more rises
into flood in these basins and additional basins with time.
Upgraded the coastal flood advisory to a storm surge warning for
2-4 ft surge at the coast in Walton and Bay counties. Further
along the coast, no changes needed with 1-3 feet still expected.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 85 71 83 69 / 90 80 40 40 10
Panama City 76 84 73 84 72 / 90 70 40 30 20
Dothan 71 80 68 80 67 / 90 80 40 30 10
Albany 73 82 71 80 69 / 90 90 40 40 10
Valdosta 73 84 71 82 69 / 70 90 40 40 10
Cross City 74 86 74 85 71 / 70 80 50 50 20
Apalachicola 77 85 74 84 72 / 90 80 40 40 20
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 8 PM EDT Thursday for Coastal Dixie-
Coastal Franklin-Coastal Wakulla.
Flash Flood Watch through Thursday morning for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
Walton-Washington.
Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
Coastal Gulf-Holmes-Inland Bay-Inland Gulf-Jackson-North
Walton-South Walton-Washington.
High Rip Current Risk through Thursday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Storm Surge Warning for South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Thursday for
Coastal Bay-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ Thursday for
Coastal Bay-Coastal Gulf.
Coastal Flood Warning until 2 PM EDT Thursday for Coastal
Jefferson-Coastal Taylor.
Coastal Flood Advisory from 2 PM to 8 PM EDT Thursday for
Coastal Jefferson-Coastal Taylor.
GA...Flash Flood Watch through Thursday morning for Baker-Calhoun-
Clay-Decatur-Dougherty-Early-Grady-Lee-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell.
AL...Flash Flood Watch through Thursday morning for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee-Dale-Geneva-Henry-Houston.
GM...Flash Flood Watch through Thursday morning for Coastal Waters
From Ochlockonee River to Apalachicola Fl out to 20 Nm-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM.
Tropical Storm Warning for Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from Mexico
Beach to Apalachicola FL out 20 NM-Coastal waters from
Mexico Beach to Okaloosa Walton County Line FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 2 PM EDT Thursday for Apalachee Bay
or Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach FL out 20 NM.
&&
NEAR TERM...Barry
SHORT TERM...Barry
LONG TERM...Barry
AVIATION...IG
MARINE...Barry
FIRE WEATHER...Barry
HYDROLOGY...BarryIn the hours before
Local storm report, Sep 16, 3:37 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM FLASH FLOOD 2 WNW PANAMA CITY 30.18N 85.70W
09/16/2020 BAY FL FIRE DEPT/RESCUE
WATER RESCUE FROM FLOODING HOMES NEAR 19TH
AND CHESTNUT.
&&
RHLocal storm report, Sep 16, 3:40 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 3 S CHAIRES CROSSROADS 30.38N 84.13W
09/16/2020 LEON FL EMERGENCY MNGR
TREE ON POWERLINES NEAR DEER PARK CIRCLE.
&&
RHLocal storm report, Sep 16, 3:47 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM FLASH FLOOD 2 NNW LANEY 31.23N 84.04W
09/16/2020 MITCHELL GA 911 CALL CENTER
WATER OVER GA SR 37 NEAR DOZIER NORMAN RD
AND MITCHELL COUNTY RD.
&&
RHLocal storm report, Sep 16, 3:51 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM FLASH FLOOD WEWAHITCHKA 30.11N 85.20W
09/16/2020 GULF FL 911 CALL CENTER
REPORTS OF ROADS FLOODED IN WEWAHITCHKA.
&&
RHLocal storm report, Sep 16, 3:54 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
354 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FLASH FLOOD 1 NNW TALLAHASSEE COMM 30.46N 84.34W
09/16/2020 LEON FL EMERGENCY MNGR
REPORT OF FLOODING ON TENNESSEE STREET AT
BLOUNTSTOWN ST UNDER RAILROAD OVERPASS.
&&
RHLocal storm report, Sep 16, 4:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 PM EDT WED SEP 16 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM FLASH FLOOD 1 WSW HARTFORD 31.10N 85.70W
09/16/2020 GENEVA AL PUBLIC
REPORTS OF MULTIPLE ROADS FLOODING IN THE
HARTFORD AREA.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 12:06 PM EDT | Flash Flood Warning | TAE | Decatur, Seminole | 16 hr |
| Sep 16, 12:25 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 95 min |
| Sep 16, 2:05 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Mitchell, Thomas | 55 min |
| Sep 16, 2:29 PM EDT | Flash Flood Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Lee and 5 more | 12 hr |
| Sep 16, 3:43 PM EDT | Flash Flood Warning | TAE | Grady, Thomas | 8 hr |
| Sep 16, 4:15 PM EDT | Tornado Warning | TAE | Brooks, Thomas | 30 min |
| Sep 16, 4:33 PM EDT | Tornado Warning | TAE | Colquitt, Cook | 27 min |
| Sep 16, 4:47 PM EDT | Tornado Warning | TAE | Brooks, Cook, Lowndes | 28 min |
| Sep 16, 4:52 PM EDT | Tornado Warning | TAE | Colquitt | 53 min |
| Sep 16, 5:04 PM EDT | Tornado Warning | TAE | Brooks, Colquitt, Thomas | 41 min |
| Sep 16, 5:17 PM EDT | Tornado Warning | TAE | Worth | 28 min |
| Sep 16, 5:19 PM EDT | Flash Flood Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift, Turner | 10 hr |
Nearby
Flash Flood Warnings in Georgia, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.